MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL13H L 286MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL13H L 286MM; PLATE, FIXATION, BONE
Model Number 71800013
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure, plate was removed in two halves, which generated an osseous damage because the fracture unbunked.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device fractured in half across one of the threaded fixation holes.The last two distal threaded holes are heavily damaged.Fifteen screws were returned with the device.The device was manufactured in 2015.The medical investigation concluded that, without the requested clinical information, a thorough medical investigation cannot be rendered.Should any additional clinical information be provided this complaint will be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include overstressing or overloading of the device.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
4.5MM L-D FEM LK PL13H L 286MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9711143
Report Number1020279-2020-00544
Device Sequence Number14078552
Product Code HRS
UDI-Device Identifier03596010520036
UDI-Public03596010520036
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model Number71800013
Device Catalogue Number71800013
Device Lot Number15BM05139
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;